ClinVar Miner

Submissions for variant NM_001134407.3(GRIN2A):c.1553G>T (p.Arg518Leu)

Minimum review status: Collection method:
Minimum conflict level:
ClinVar version:
Total submissions: 1
Download table as spreadsheet
Submitter RCV SCV Clinical significance Condition Last evaluated Review status Method Comment
Invitae RCV000687870 SCV000815461 pathogenic Epilepsy, focal, with speech disorder and with or without mental retardation 2018-05-30 criteria provided, single submitter clinical testing This sequence change replaces arginine with leucine at codon 518 of the GRIN2A protein (p.Arg518Leu). The arginine residue is highly conserved and there is a moderate physicochemical difference between arginine and leucine. This variant is not present in population databases (ExAC no frequency). This variant has been observed to be de novo in an individual with clinical features of early infantile epileptic encephalopathy (Invitae). Algorithms developed to predict the effect of missense changes on protein structure and function (SIFT, PolyPhen-2, Align-GVGD) all suggest that this variant is likely to be disruptive, but these predictions have not been confirmed by published functional studies and their clinical significance is uncertain. A different missense substitution at this codon (p.Arg518His) has been determined to be pathogenic (PMID: 23933820, 24828792, 27839871). This suggests that the arginine residue is critical for GRIN2A protein function and that other missense substitutions at this position may also be pathogenic. For these reasons, this variant has been classified as Pathogenic.

The information on this website is not intended for direct diagnostic use or medical decision-making without review by a genetics professional. Individuals should not change their health behavior solely on the basis of information contained on this website. Neither the University of Utah nor the National Institutes of Health independently verfies the submitted information. If you have questions about the information contained on this website, please see a health care professional.